question-icon

What Causes Joint And Muscle Pain While On Tramadol?

default
Posted on Mon, 13 Nov 2017
Question: I had back surgery 3 years ago and started to have aches and pains so my doctor put me on Tramadol. I would like to get off it . I take 3 50 mg a day but would like to get off it and my doctor suggested Cymbalta!

How do I get off Tramadol and should I take both together while weaning off! Thank you! My case number is XXX000000
doctor
Answered by Dr. Lekshmi Rita Venugopal (4 hours later)
Brief Answer:
Taper off tramadol and start cymbalta

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic for your health concern

Since you are only on 150 mg of tramadol, stopping the medication should not cause severe side effects. You can reduce 50 mg of tramadol per week until you are completely off the medication. During the last week when you are just on 50 mg tramadol, you can start with 20 mg of Cymbalta. It is important that the two medications in combination should be taken at low doses to prevent serotonin syndrome.
Then, when you are completely off tramadol, dose.of cymbalta can be increased to 20 mg twice daily and then to 60 mg once daily if needed.

Hope this answers your question
Please address further questions here
Regards
Dr.Lekshmi
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Lekshmi Rita Venugopal (11 hours later)
Thank you! I have one more question about the Cymbalta. I was reading where it could spike high blood pressure which I already have but taking Losartine Hct 50-12.5 plus Potassium at night!

Only thing I am concerned about and again thank you!
doctor
Answered by Dr. Lekshmi Rita Venugopal (9 hours later)
Brief Answer:
Follow up answer

Detailed Answer:
Hello again and you are welcome!,

Mild increase in blood pressure is a very rare side effect of Cymbalta. Most people do pt develop this problem.
It is safe for you to start Cymbalta as I mentioned in above answer. Just monitor your blood pressure while on Cymbalta. You will most likely do not have an increase in Blood pressure.

Hope this answers your question
Please let me know if you need further clarifications
Regards
Dr.Lekshmi
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3816 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Joint And Muscle Pain While On Tramadol?

Brief Answer: Taper off tramadol and start cymbalta Detailed Answer: Hello, Thank you for trusting HealthcareMagic for your health concern Since you are only on 150 mg of tramadol, stopping the medication should not cause severe side effects. You can reduce 50 mg of tramadol per week until you are completely off the medication. During the last week when you are just on 50 mg tramadol, you can start with 20 mg of Cymbalta. It is important that the two medications in combination should be taken at low doses to prevent serotonin syndrome. Then, when you are completely off tramadol, dose.of cymbalta can be increased to 20 mg twice daily and then to 60 mg once daily if needed. Hope this answers your question Please address further questions here Regards Dr.Lekshmi